I took Benzodiazepine Alprazolam for insomnia for 2 months for a total dose of 30 mg, while stupidly attending college parties and binge drinking once a week during the period (I have never taken the pill on the day I was drinking). I did not take the drug every day and after roughly two months I quit the drug altogether, the withdrawal, that I did not recognize at the time, kicked in (Extreme tinnitus, sweating, heart racing, heightened anxiety). I went to ENT doctor and she gave me two Dexamethasone injections in 3 days (I think 8 mg). I developed during these 3 days a major loss of short term and then long term memory, trouble finding words, trouble learning in general. The physical symptoms of the steroids and benzo withdrawal went away in 2 weeks. It has now been a month since I feel physically fine, but the cognitive issues persist and they do not get better at all. I have been to a psychiatrist because I felt overwhelmed that Iam not going to be able to finish school in such a state and she gave me Escitalopram thinking it could be psychological, but there is no improvement in cognition after a months use.
Does that combination have that drastic side-effects and could it caused a chemical or structural problem in brain? What can I do to return somewhere close to my old self? I am 24 years old.
People taking Alprazolam should not combine it with alcohol and avoid combining it with other medications, such as narcotic pain relievers, that cause drowsiness. Doing so can cause additive drowsiness and reduced breathing as well as other side effects, which can be dangerous and possibly fatal. Alprazolam may be habit-forming when taken for long periods of time. If you have been taking this medication regularly for a long period of time (more than one month), do not stop taking the medication without speaking with your doctor. A gradual reduction in dose is recommended when stopping this medication to avoid withdrawal symptoms.
Escitalopram works by blocking the reuptake of serotonin so that there is an increased level in the brain. Serotonin is an important neurotransmitter responsible for mood and well being. It is usually taken once daily and may take a few weeks to months reach maximum therapeutic potential. So continue taking Escitalopram until you see significant improvements in your memory.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. read your query, and understand that you are looking to taper Xanax.
Xanax is Alprazolam and is a benzodiazepine drug. Dose tapering after prolonged use should be done in a gradual manner. For my patients, I reduce the dose by 20 to 25 % every two week Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.